68.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

starting rads in jan

Guest user
Not applicable

Re: starting rads in jan

Hiya

January person for me to. Today i go and do my planning for rad. and to find out as much as i can. Hope all goes well for you people out there will keep you informed of any side effects I get from rad. and tamoxifen

Angii xxxxx

Guest user
Not applicable

Re: starting rads in jan

Sneaking in also. I begin 15 rads Thursday so can I technically say that I am a January person?
Still feeling a bit yeauch after mx, but then I have been on oodles of chemo. I am just so happy to be able to drive again!

Will let you know how my first two go. Happy days lol

X Sarah

Guest user
Not applicable

Re: starting rads in jan

Hi there,

May I sneak in and join you? I will be having rads at WP. Not bought any cream yet.

I have had mx and axillary clearance and just finished 6xFEC. (Feeling rough still)

Collette xoxo

horsie5050
Member

Re: starting rads in jan

Very wise words and good advice Nessa. I had 30 x rads this summer, it was gruelling only. In the daily slog to hospital & back, no side effects, but did make sone good friends! Take a book and ipod. Good luck and Happy New Year xxx

ethlydsyl
Member

Re: starting rads in jan

i had 15 rads-no probs at all-just left me with extreme tiredness-i rest when i can-i wasn't bothered about future risks-just wanted to do the best for here and now-good luck to you all and very best wishes-stella

Guest user
Not applicable

Re: starting rads in jan

Hi, hope you dont mind me posting, I had rads last July, 23 in total, after chemo and surgery. I didnt have any side effects at all, I walked every day for 45 minutes, ate healthily, drunk lots of water and it was a breeze after chemo for me. im now taking tamoxifen and have had some side effects, Waking at 3am and finding it difficult to get back to sleep and hot flushes throughout the day but in my eyes its a small price to pay for taking something that increases my chances of the cancer not coming back. Also for a couple of weeks before rads I put on the aloe vera gel twice a day and also used aqueaus cream. big hugs to you all xxx Ness xxx

Rexi
Member

Re: starting rads in jan

Hi Ladies,

I am starting rads in early Jan, too - not sure about the actual date, as need to heal and get rid of swelling and seroma from my op on the 5th Dec - lumpectomy and node clearance, had chemo Jun-Nov, no tamoxifen for me as have (or do I say had already? ) tnbc, so no hormones involved. My surgeon and the bcn suggested not to interfere with the seroma as long as i can handle it - mmh - only just - it's a right pain. However they said that removing liquid just tells the body to produce more and there is always an increased infection risk sticking a needle inside there.
Anyway, my radio onc has 6 1/2 weeks planned for me, and I ll have a 3h round trip each time, so i expect the side effect Tiredness is definitely on the cards.

On other threads they are talking a lot about the preparation of the skin - and which aqueous cream is the best. Apparently the one from boots isn't, but my onc couldn't confirm that. I haven't read every posting though, does anybody know?
I do have the Aloe Vera 99.9% already for after each session, that seems a good investment.

Rexi

tommyticklemou
Member

Re: starting rads in jan

hi fi, just read you message about rads. i will be having rads, dont know details yet how many or when they start. i know wound has to be fully healed etc.

where are you having your rads ? i will be going to western park in sheffield. thought you would be too coming from chesterfield. i am from barnsley.

TTM xxx

Guest user
Not applicable

Re: starting rads in jan

I start my rads in Jan as well, 15 doses and Herceptin in a different hospital so I am hoping it does not snow as I have to get from Sheffield to Chesterfield.
Have just finished 6 x FEC.
If I allowed myself to be I would be worried but at the moment I am being an ostrich and burying my head in the sand as it is the only way I can cope as I am fed up with being 'positive, marvellous! looking well!!' when in actual fact I am feeling c**p.
Luckily the hospital is nice( what a strange thing to say about a cancer hospital) and my ONC is ok.
Have the best xmas you can.
Keep in touch
Hugs
Fi XX

Guest user
Not applicable

Re: starting rads in jan

Dear D - you are right.

Thanks

C x

DJ007
Member

Re: starting rads in jan

Chicci

If you looked closely at the potential SEs on a packet of paracetamol, you'd never take one again!

It's easy to get into a right old dither about what to do/eat/drink/wash in - it sometimes seems as if everything causes cancer. HOWEVER - don't forget that there is a difference between an increase in risk and an actual cause/certainty. Also, if your risk of something increases by 30%, it doesn't mean that there is a 30% chance of it happening. If your 'old' risk was 10% and it increases by 30%, you new risk is 13% - doesn't sound so scary then!

My attitude is that life is a risk sport - we play the percentages every day of our lives one way or another.

Radiotherapy can cause longterm side effects - not just an increase in cancer risk - but it is also very good at killing cancer cells.

Good luck
Dx

Guest user
Not applicable

Re: starting rads in jan

Rads booklet I have just got from consultant says that radiotherapy can cause other cancers - possibly years after the treatment.

Tamoxifen leaflet says tamoxifen can cause uterine cancer.

This is the sort of thing I'm concerned about. Where will it all end? - the medication to stop the return of one cancer can cause other cancers ... I know there are risks in everything but I am feeling trapped in a cycle of possible cancer.

Argh

C x

sarahlousie
Member

Re: starting rads in jan

Hi All,

Looks like I will be starting Rads in the New Year Oh what joy:( NOT, anyway what we have to remember is that this is the last blast at the cancer on conventional medicine and we are all fighting the fight. I am also taking tamoxifen and have herceptin probably forever due to lung mets secondaries. The tamoxifen is not so bad and you can take other tablets like low dose anti-d's to help control or get rid of hot flushes, something I will be doing very shortly, (pick up my prescription very soon). As far as rads are concerned like I said its the last conventional hurdle and I have been told by others that Rads is a walk in the park compared to chemo/surgery.

Take care
Speak soon
love and light
sarahlousie xx

Guest user
Not applicable

Re: starting rads in jan

Thanks - much appreciated.

C x

Guest user
Not applicable

Re: starting rads in jan

Hi chicci, I was dx 22nd sept, grade 2, 9mm er/pr +, good margins and no lymph involvent. Had wle, and started tamoxifen 27th oct, my rads start january also, bit of delay, I'm sure I will b nervous also but I'm sure we will b fine, I have not had any se from tamoxifen so far, I worry about that. I was worried about takin it but my tumour 8/8 er + so I have no choice. I believe my mind is my biggest enemy so I try and I mean try 2 look at the positives instead of the what ifs! Good luck, you will be fine, have a lovely christmas, karen x

DJ007
Member

Re: starting rads in jan

Chicci

I'll keep my fingers crossed for you.

I'm one of the boring ones who was lucky with SEs. Rads made me really tired (it was after chemo and involved a 3hr round trip at the very least) but I didn't get any skin breakdown, or even peeling.

I'm also on Tamoxifen, I might possibly be a bit more achey than I was, but not enough to slow me down and I haven't had a single hot flush.

Good luck
Dx

Guest user
Not applicable

starting rads in jan

Hi all

I'm starting rads in jan and am a bit frightened. Didn't like the consultant or the building it'll be happening in, tho I was away with the fairies on co-codamol at the time.

I'm hearing/reading about all sorts of terrible side effects for tamoxifen as well as rads but am still expected to cheerfully go ahead with both 😞

I know the info is to cover their backs but it's frightening me a bit as I tend to be the rare 1 in 20,000 or whatever who actually gets the side effects of any tablets/treatments. And yet there's not really any other sensible option....

Can only go ahead and hope the side effects pass me by this time - anyone else feel like this?

C x